Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Intermittent numbness in the foot after a surgery for stenosis and discectomy. Pain in the hip and knee. What can be done?

I am 40 years old. I had surgery 4 months ago on the left side of my back to remove stenosis at L4 L5, L5 S1, and discectomy at L4 l5. I v had intermittent numbness in my left foot since the surgery. In the last 2 weeks my right foot has become numb. I also have pain in my hip and knee (right side). Just to be clear, my left foot is still numb as well. I am an active person. However, I have not over done it with exercise since my surgery. I stretch and walk every day. What should I do?
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Intermittent numbness could be related to your problem prior to the surgery. It is possible that the leg nerves that arise at L4-5 and L5-S1 were compressed prior to the surgery and were partially damaged.

Recovery would occur over time. Please continue with physiotherapy.

However, if symptoms worsen over time, you may need to consult your doctor.

Please get back if you require any additional information.

Best wishes,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology)

Senior Consultant Neurologist

Apollo Hospitals, Hyderabad,

My personal URL on this website:

My email:
Answered: Wed, 3 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor